MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT231414
Medical Device Problem Codes Partial Blockage (1065); Use of Device Problem (1670)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.The device remains in the patient and not available for analysis.The image(s) received cannot be used to perform an imaging evaluation due to the insufficient data and/or poor quality (made by phone) of the image(s) provided.Additional images were requested from the site but were not available.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), the safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in the following patient populations: revision of previously placed stent grafts.Per ifu, adverse events that may occur and / or require intervention include, but are not limited to incomplete component deployment, occlusion of device or native vessel, surgical cut down, bypass.Additional considerations for patient selection include but are not limited to patient's anatomical suitability for endovascular repair.Key anatomic elements that may affect successful exclusion of the aneurysm include significant thrombus and / or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.Irregular calcium and / or plaque may compromise the fixation and sealing of the implantation sites.Ilio-femoral access vessel size and morphology (minimal calcium) should be compatible with vascular access techniques.
 
Event or Problem Description
On an unknown date, reportedly more than 10 years prior to 2020, a patient underwent endovascular treatment of an abdominal aortic aneurysm with a dacron graft.On (b)(6) 2020, the patient underwent a reintervention to treat a disruption in the distal anastomosis at the aortic bifurcation of the dacron graft using a gore® excluder® aaa endoprosthesis featuring c3® delivery system.Left femoral access was obtained by cutdown and a planned endarterectomy was carried out.The gore® excluder® aaa endoprosthesis featuring c3® delivery system was advanced through a 16fr sheath.After the device reached the level of the renal arteries, the sheath was withdrawn from the renal artery level.The device was moved up and down, but not laterally.The proximal end of the device was deployed in the native aorta, 1-2cm above the dacron tube graft.However, it appeared that the contralateral gate had not opened.The device was reconstrained, maneuvered and re-deployed, but contralateral gate was still closed.The remainder of the device was deployed but no change was noted in the status of the gate.A.014" wire was then advanced in an up and over technique.This wire was snared allowing for a.035" lunderquist wire to be advanced into the gate.A 12 fr sheath was then advanced easily into the gate.An angiographic run confirmed the contralateral gate was still constrained, as contrast only came out through the sheath and not the gate.A coda balloon was advanced to the gate and inflated but another angiographic run showed the gate was still closed.A gore® excluder® aaa endoprosthesis contralateral leg component (plc14100) was then deployed into the gate which expanded and did not appear compromised.The case was completed with inflation of coda balloons in kissing technique and the final angiographic run showed good flow to both limbs.According to the physician, the access vessel was calcified and fragile, so immediately after the procedure, another dacron graft was implanted as a bypass.Blood loss was 2 liters.This anatomy resulted in blood loss, however, did not contribute to the event as the device was introduced via the 16 fr sheath.Additionally, the physician understood it was off label to introduce a gore® excluder® aaa endoprosthesis featuring c3® delivery system into an existing dacron graft.However, the physician does not believe this caused or contributed to the issues with the gate not opening.The patient tolerated the procedure and was discharged from hospital on (b)(6) 2020.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10405565
Report Number3007284313-2020-01037
Device Sequence Number19798330
Product Code MIH
UDI-Device Identifier00733132622375
UDI-Public00733132622375
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2022
Device Model NumberRLT231414
Device Catalogue NumberRLT231414
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2020
Initial Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;